Alert archive / Oregon / Snow Advisories in 2007

Snow Advisory 2, NWS Medford, OR

January 5, 2007Douglas County, Oregon

NWS Medford, OR issued this snow advisory at Jan 5, 2007, 2:36 PM PST for Douglas County, Oregon. It took effect at Jan 6, 2007, 4:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2007, 2:36 PM PST (22:36 UTC)
In effect from
Jan 6, 2007, 4:00 AM PST
Expired
Jan 6, 2007, 2:57 PM PST
In force
11 hr
Issued by
NWS Medford, OR

County Douglas County, OR

The radar

The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 052236
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 PM PST FRI JAN 5 2007

ORZ027-060645-
/O.NEW.KMFR.SB.Y.0001.070106T1200Z-070107T0000Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
236 PM PST FRI JAN 5 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY. 

A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING
SNOW OVER THE MOUNTAINS SATURDAY MORNING. ACCUMULATIONS WILL BE
HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 3 TO 6 INCHES ARE EXPECTED.
SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH 1 TO 3 ADDITIONAL
INCHES EXPECTED THROUGH 4 PM. 

THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING
SNOW WILL RESULT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ025-060645-
/O.NEW.KMFR.SN.Y.0002.070106T1200Z-070107T0000Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
236 PM PST FRI JAN 5 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 
3000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE
3000 FEET.

A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING
SNOW OVER THE MOUNTAINS SATURDAY MORNING. SNOW LEVELS WILL BE NEAR
3000 FEET...INCREASING TO 3500 FEET IN THE AFTERNOON. ACCUMULATIONS
WILL BE HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 2 TO 5 INCHES ARE
EXPECTED. SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH UP TO 2
ADDITIONAL INCHES EXPECTED THROUGH 4 PM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STAVISH
4 follow-up statements
000 
WWUS46 KMFR 060637
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1037 PM PST FRI JAN 5 2007

ORZ027-061700-
/O.CON.KMFR.SB.Y.0001.070106T1200Z-070107T0000Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
1037 PM PST FRI JAN 5 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO
4 PM PST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO
4 PM PST SATURDAY FOR THE SOUTH CENTRAL OREGON CASCADES.

A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING
SNOW OVER THE MOUNTAINS SATURDAY MORNING. ACCUMULATIONS WILL BE
HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 3 TO 6 INCHES ARE EXPECTED.
SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH AN ADDITIONAL 1
TO 3 INCHES EXPECTED THROUGH 4 PM.

THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND
DRIFTING SNOW WILL RESULT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ025-061700-
/O.CON.KMFR.SN.Y.0002.070106T1200Z-070107T0000Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
1037 PM PST FRI JAN 5 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY
FOR THE EASTERN DOUGLAS COUNTY FOOTHILLS.

A WEATHER SYSTEM MOVING INTO THE REGION WILL PRODUCE INCREASING
SNOW OVER THE MOUNTAINS SATURDAY MORNING. SNOW LEVELS WILL BE
NEAR 3000 FEET...INCREASING TO 3500 FEET IN THE AFTERNOON.
ACCUMULATIONS WILL BE HEAVIEST BETWEEN 4 AM AND 10 AM WHEN 2 TO
5 INCHES ARE EXPECTED. SNOWFALL RATES WILL REDUCE IN THE
AFTERNOON WITH UP TO 2 ADDITIONAL INCHES EXPECTED THROUGH 4 PM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DW
000 
WWUS46 KMFR 061402
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
602 AM PST SAT JAN 6 2007

ORZ027-062015-
/O.CON.KMFR.SB.Y.0001.000000T0000Z-070107T0000Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
602 AM PST SAT JAN 6 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

A COLD FRONT MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW
OVER THE MOUNTAINS THIS MORNING. ACCUMULATIONS WILL BE HEAVIEST
THIS MORNING UNTIL 10 AM WITH 3 TO 6 INCHES EXPECTED. SNOWFALL
RATES WILL REDUCE IN THE AFTERNOON WITH AN ADDITIONAL 1 TO 3
INCHES EXPECTED THROUGH 4 PM.

THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING
SNOW WILL RESULT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ025-062015-
/O.CON.KMFR.SN.Y.0002.000000T0000Z-070107T0000Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
602 AM PST SAT JAN 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A COLD FRONT MOVING INTO THE REGION WILL PRODUCE INCREASING SNOW
OVER THE MOUNTAINS THIS MORNING. SNOW LEVELS WILL BE NEAR 2000
FEET...INCREASING TO 3500 FEET IN THE AFTERNOON. ACCUMULATIONS
WILL BE HEAVIEST THIS MORNING UNTIL 10 AM WITH 2 TO 5 INCHES EXPECTED.
SNOWFALL RATES WILL REDUCE IN THE AFTERNOON WITH UP TO 2 ADDITIONAL
INCHES EXPECTED THROUGH 4 PM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
FB
000 
WWUS46 KMFR 062038
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1238 PM PST SAT JAN 6 2007

ORZ027-070000-
/O.CON.KMFR.SB.Y.0001.000000T0000Z-070107T0000Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
1238 PM PST SAT JAN 6 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

A COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION THIS AFTERNOON.
SNOW WILL CONTINUE...BUT THE TREND IS FOR THE SNOW TO SLOWLY
DECREASE DURING THE AFTERNOON AND EARLY THIS EVENING OVER THE
MOUNTAINS. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES BY 4 PM.


THE SNOW WILL COMBINE WITH WESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN EXPOSED AREAS. AREAS OF BLOWING AND
DRIFTING SNOW WILL RESULT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ025-070000-
/O.CON.KMFR.SN.Y.0002.000000T0000Z-070107T0000Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
1238 PM PST SAT JAN 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET.

A COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION THIS AFTERNOON.
SNOW WILL CONTINUE OVER THE MOUNTAINS MAINLY ABOVE 3500 FEET...BUT
THE TREND IS FOR THE SNOW TO DECREASE. EXPECT AN ADDITIONAL 1 TO 3 
INCHES ABOVE 3500 FEET BY 4 PM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PETRUCELLI
000 
WWUS46 KMFR 062257
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PST SAT JAN 6 2007

ORZ027-070000-
/O.CAN.KMFR.SB.Y.0001.000000T0000Z-070107T0000Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
257 PM PST SAT JAN 6 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

SNOW HAS DIMINISHED OVER THE REGION. THE SNOW ADVISORY IS NO
LONGER IN EFFECT.

$$

ORZ025-070000-
/O.CAN.KMFR.SN.Y.0002.000000T0000Z-070107T0000Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
257 PM PST SAT JAN 6 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS DIMINISHED OVER THE REGION. THE SNOW ADVISORY IS NO
LONGER IN EFFECT.

$$

PETRUCELLI

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Jan 5, 9:00 AM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Jan 5, 9:00 AM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST FRI JAN 5 2007

CORRECTED TO ADD AVIATION SECTION

.DISCUSSION...A POSITIVE TILT SHORT WAVE RIDGE WILL ADVANCE OVER THE
REGION TODAY WITH SOME WARM AIR ADVECTION CLOUDS AND 20-30 PERCENT
RAIN/SNOW CHANCES ACROSS MAINLY THE FAR NORTH TO NORTHWEST TIER OF
ZONES. AM UPDATING THE FORECAST TO ACCOUNT FOR MORE VALLEY FOG AND
LOW CLOUDS THIS MORNING FOR THE ROGUE VALLEY AND KLAMATH RIVER
VALLEY. ALSO...NUDGED A FEW HIGH TEMPS UP FROM MEDFORD SOUTHWARD
WHERE SUN SHOULD HELP OUT. INCREASING AFTERNOON STRATOCUMULUS WILL
OCCUR ACROSS THE NORTHWEST HALF OF THE WARNING AREA AS WELL TODAY.

PRIMARY EYE-CATCHER IN THE MODEL DATA AFTER TODAY IS THE INCREASING
PRECIP TONIGHT THROUGH SATURDAY. LOOKS LIKE A FAIR DOSE IS ON TAP AT
LEAST FOR THE COAST AND WEST SIDE AREAS NORTH OF THE UMPQUA
DIVIDE...AND A SNOW ADVISORY MAY BE NEEDED FOR THE TOKETEE
FALLS...DIAMOND AND CRATER LAKE....AND HOWARD PRAIRIE AREAS FOR 6+
INCHES ABOVE 4000 OR 4500 FT SATURDAY. MEDFORD AREA WILL LIKELY
RECEIVE THE LEAST RAIN. ALL THIS AS A STRONG SHORT WAVE AND
ASSOCIATED NOSE OF 100-150 KT JET MOVES INTO NORTHERN OREGON AND
WASHINGTON. WILL LIKELY TREND THE AFTERNOON FORECAST TO INCREASED
CASCADE SNOWS...WHICH WILL ALSO BLEND BETTER WITH CURRENT FORECAST
TO THE NORTH.

THEREAFTER...TAPERING PRECIP AND HIGH PRESSURE THROUGH SUNDAY
EVENING WITH OFFSHORE FLOW DEVELOPING AND DRY WEATHER/VALLEY FOG
MON-TUE. BIG STORY THEREAFTER IS THE COLD PUSH WED-FRI WITH HIGH
AMPLITUDE RIDGING OUT ALONG 145W. IF THIS SYSTEM PANS OUT AS
RECENTLY ADVERTISED...SHOULD SEE TEMPS DIVE WELL BELOW NORMAL THIS
PERIOD IN ADDITION TO ONLY LIGHT PRECIP WITH SOME LOW ELEVATION
LIGHT SNOW POSSIBLE AS THE FRONT MOVES THROUGH.

&&

.AVIATION...GENERALLY VFR WX CONDITIONS TODAY OUTSIDE OF MORNING
IFR IN FOG FOR THE INTERIOR WEST SIDE VALLEYS. BREAKUP TO VFR
BETWEEN 20-22Z EXPECTED...BUT LONGER LASTING PERHAPS NEAR GRANTS AND
CAVE JUNTION PASS WHERE DECK IS MORE ESTABLISHED. INCOMING RAIN AND
SNOW TONIGHT FOR THE NORTHWEST HALF OF THE AREA WITH MTN OBSCURATION
AND WIDESPREAD MVFR CONDITIONS DEVELOPING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...

OR...NONE

CA...NONE

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS AND
     HAZARDOUS SEAS...PZZ350-PZZ356-PZZ370-PZZ376.

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:36 PM PSTSnow and Blowing Snow AdvisoryMFRDouglas, Jackson, Klamath24 hr

Nearby

Snow Advisories in Oregon, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.